MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ VENTRALEX; SURGICAL MESH
Catalog Number 0010301
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930); Obstruction/Occlusion (2422)
Date of Event 11/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2008) is considered to be a best estimate.This emdr represents the bard/davol mesh ¿ ventralex (device #2).An additional supplemental emdr was submitted to represent the bard/davol composix mesh e/x (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2007 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with the implant of composix e/x (device #1).Per op notes, ¿a composix e/x (device #1) was placed using sutures.¿ (b)(6) 2009 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with the implant of ventralex mesh (device #2).Per op notes, ¿adhesions to the small bowel were taken down.A small ventralex mesh (device #2) was then placed to the fascia using prolene sutures.¿ (note: the previously placed composix e/x (device #1) was not seen during this procedure).(b)(6) 2016 - patient was diagnosed with fistula, bowel obstruction & infected mesh thereby underwent removal of mesh (device #1 & #2).Per op notes, ¿rotten old mesh with multiple metallic tacks were present in the abdomen.This was removed.There were several areas of small bowel adhered to the mesh and fistula section of the transverse colon.Small bowel was resected.¿.

Brand Name
MESH ¿ VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22160575
Report Number1213643-2025-00438
Device Sequence Number8678822
Product Code FTL
UDI-Device Identifier00801741000355
UDI-Public(01)00801741000355(17)131228(10)HUSL0841
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2013
Device Catalogue Number0010301
Device Lot NumberHUSL0841
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Initial Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale